Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Spokane, WA

July 10, 2006Bonner County, Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 2006, 12:57 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2006, 12:57 PM PDT (19:57 UTC)
Expired
Jul 10, 2006, 2:00 PM PDT
In force
63 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Bonner County, ID, Boundary County, ID

The radar

The Spokane radar (KOTX), 124 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:02 PM PDTHAIL 0.510 Nnw Coolin, ID1/2 INCH
Jul 10, 1:30 PM PDTHAIL 110 N Coolin, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 101957
SVROTX
IDC017-021-102100-
/O.NEW.KOTX.SV.W.0045.060710T1957Z-060710T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1257 PM PDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
  SOUTH CENTRAL BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO

* UNTIL 200 PM PDT

* AT 1251 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME NORTHWESTERN BONNER COUNTY...OR ABOUT 31 MILES WEST OF
  BONNERS FERRY...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN BONNER COUNTY AT 110 PM PDT
  RURAL WESTERN BOUNDARY COUNTY AT 130 PM PDT
  RURAL SOUTHWESTERN BOUNDARY COUNTY AT 140 PM PDT
  RURAL SOUTHERN BOUNDARY COUNTY AT 200 PM PDT

IF ON OR NEAR PRIEST LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4868 11649 4865 11651 4862 11651 4845 11665
      4852 11680 4858 11698 4861 11702 4880 11702

$$

RFOX
2 follow-up statements
000 
WWUS56 KOTX 102019
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
117 PM PDT MON JUL 10 2006

IDC017-021-102100-
/O.CON.KOTX.SV.W.0045.000000T0000Z-060710T2100Z/
BONNER ID-BOUNDARY ID-
117 PM PDT MON JUL 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR SOUTH CENTRAL BOUNDARY AND NORTHWESTERN BONNER COUNTIES...

AT 113 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
THE NORTH END OF PRIEST LAKE...OR ABOUT 18 MILES SOUTHWEST OF 
BONNERS FERRY...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

IF ON OR NEAR PRIEST LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4868 11649 4865 11651 4862 11651 4845 11665
      4852 11680 4858 11698 4861 11702 4880 11702

$$

RFOX
000 
WWUS56 KOTX 102101
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
201 PM PDT MON JUL 10 2006

IDC017-021-102111-
/O.EXP.KOTX.SV.W.0045.000000T0000Z-060710T2100Z/
BONNER ID-BOUNDARY ID-
201 PM PDT MON JUL 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOUNDARY AND
NORTHWESTERN BONNER COUNTIES EXPIRES AT 200 PM PDT...

LAT...LON 4868 11649 4865 11651 4862 11651 4845 11665
      4852 11680 4858 11698 4861 11702 4880 11702

$$

RFOX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:10 AM PDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jul 10, 8:10 AM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
810 AM PDT MON JUL 10 2006

.SYNOPSIS...THE PERSISTENT RIDGE OF HIGH PRESSURE WHICH HAS BEEN
SITTING OVER THE AREA THROUGH MUCH OF THE SUMMER WILL SHIFT EAST
DURING THIS PERIOD. THE TROUGH WHICH BUILDS OVER OUR AREA WILL
DELIVER COOLER WEATHER WHICH WILL PERSIST THROUGH MUCH OF
THE WEEK.

&&

.DISCUSSION...
DECENTLY STRONG SHORTWAVE TROUGH MOVING THROUGH THE AREA WITH
GOOD DARKENING ON WATER VAPOR. SHOWER AND THUNDERSTORM ACTIVITY
HAS ALL SHIFTED INTO THE NORTHERN PANHANDLE. QUICK UPDATE TO THE
FORECAST BASED ON SATELLITE AND RADAR. STILL LOOKING FOR SOME
REDEVELOPMENT OF POST-FRONTAL THUNDERSTORM ACTIVITY THIS
AFTERNOON...MAINLY OVER THE NORTHEAST MOUNTAIN ZONES. ASIDE FROM
THAT WINDS WILL BE THE MAIN WEATHER FOR TODAY. BREEZY CONDITIONS
FROM THE EAST SLOPES TO THE PALOUSE. RJ

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH 12Z TUESDAY. A WEAK
COLD FRONT WILL PASS THROUGH THE REGION BRINGING ISOLATED
SHOWERS/THUNDERSTORMS 12Z-18Z. SUSTAINED WINDS OF 20 TO 30 KNOTS
EXPECTED THROUGH THE KITTITAS VALLEY NEAR KELN MOST OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        83  55  85  55  77  53 /  10   0  10  10  20  20
COEUR DALENE  83  53  85  53  77  51 /  10   0  10  10  20  20
PULLMAN        82  52  84  50  78  47 /  10   0  10  10  20  20
LEWISTON       90  61  92  60  87  58 /  10   0  10  10  20  20
COLVILLE       86  49  85  48  79  52 /  20  10  10  10  20  20
SANDPOINT      81  51  83  50  77  50 /  40  10  10  10  20  20
KELLOGG        82  54  88  52  77  51 /  40  10  10  10  20  20
MOSES LAKE     90  57  87  58  82  54 /  10   0  10  10  20  10
WENATCHEE      88  61  84  59  83  57 /  10   0  10  10  10  10
OMAK           90  55  87  54  85  52 /  10   0  10  10  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:10 PM PDTSevere Thunderstorm WarningOTXBoundary65 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.